MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number 26665
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced stroke.On (b)(6) 2023, the patient underwent surgery and an 8x29, 5f, 135cm carotid wallstent was implanted in the carotid artery to regain blood flow.Three days later, the patient was discharged.However, the patient suffered another stroke two days after the discharged and was admitted back.It was then determined that the implanted stent failed, resulting in placement of two additional stents.No further patient complications were reported.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that the patient experienced stroke.On (b)(6) 2023, the patient underwent surgery and an 8x29, 5f, 135cm carotid wallstent was implanted in the carotid artery to regain blood flow.Three days later, the patient was discharged.However, the patient suffered another stroke two days after the discharged and was admitted back.It was then determined that the implanted stent failed, resulting in placement of two additional stents.No further patient complications were reported.It was further reported that on (b)(6) 2023 the carotid wallstent was deployed from the distal cervical left internal carotid artery up to the carotid bulb and ended at the proximal portion of the left common carotid artery.There was mild post-stenting narrowing of the stent with suboptimal apposition against the wall.Therefore, a sterling balloon was inflated to supra nominal pressure for appropriate expansion of the stent.Later that night after the patient was discharged, the patient was found with acute onset of aphasia and right sided hemiplegia.He returned to the hospital and worked up for acute ischemic stroke.The nih score was 22.Ct angiogram and ct perfusion scan of the brain demonstrated in-stent occlusion with no filling of the cervical internal carotid artery, with tandem occlusion of the left middle cerebral artery.The ct perfusion scan of the brain demonstrated a large area of ischemic penumbra with a relatively small core infarct.Given the clinical and radiographic findings, the patient was recommended to go to the operating room for mechanical thrombectomy and revision of the left internal carotid artery stent.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.E1: initial reporter facility name: (b)(6).

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17316782
Report Number2124215-2023-34703
Device Sequence Number4070361
Product Code NIM
UDI-Device Identifier08714729781202
UDI-Public08714729781202
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model Number26665
Device Catalogue Number26665
Device Lot Number0030583646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age62 YR
Patient SexMale